PETER ZAUBER, M.D.; YOUNG K. PARK, M.D.
To the editor: Morris and associates have reported autoimmune thrombocytopenia purpura in 11 homosexual patients (1). We now report a case of autoimmune hemolytic anemia and neutropenia in a homosexual patient.
A 30-year-old black homosexual man was hospitalized complaining of fever, diarrhea, and a 30-pound weight loss over 1 month. He used amyl nitrite but denied intravenous drug use or multiple sex partners. A male homosexual cousin had recently died with acquired immunodeficiency syndrome.
He was thin, afebrile, and had oral thrush. His lungs were clear and there was no adenopathy or hepatosplenomegaly. Culture of the oral cavity was positive
Learn more about subscription options.
Register Now for a free account.
ZAUBER P, PARK YK. Neutropenia and Hemolytic Anemia in a Homosexual Man. Ann Intern Med. 1983;98:1029. doi: 10.7326/0003-4819-98-6-1029_1
Download citation file:
Published: Ann Intern Med. 1983;98(6):1029.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only